Week two on Accutane brought about a few stronger side effects. It’s easy to forget just how powerful this drug is when you think it’s just two small pills that you’re taking daily. I want to give a really honest account of the side effects that I feel along the way, but I think it’s important to point out that so far, nothing has been unbearable at all. In fact, I’d go as far to say that the side effects so far have just been mildly inconvenient and extremely easy to manage. With that in mind, let’s get into the weekly breakdown…
I woke up on day 8 of Accutane with horrible knee pain and of course, dry lips too. The joint point was that horrible that it actually made me feel a little sickly right at the back of my throat. You know, that kind of sickly feeling you get when you stub your toe? It was that kind of sickly. I’m glad to say that it wasn’t constant so getting on with my day wasn’t a problem at all. I’ve also noticed that I keep having weird dizzy spells still and getting quite breathless with heart flutters. They last around ten minutes or so and make me feel quite panicky. I’ve had them before – way before Accutane, so who know what the real cause is.
Day 9 was much easier with the joint pain. I started taking a couple of Ibuprofen and Codeine together (Nurofen Plus) which helped massively. I started to get a really bad headache today, but honestly, I get headaches as it is so I can’t pin that to the Accutane.
My Accutane Journey: Week 2 | Dizzy spells, redness and dry lips | Rachael Divers
Had the mother of bad headaches today, Sickly, sensitive to light and completely dizzy! I took to wearing my Migracap which offers a massive relief and taking my Nurofen Plus. Again, I can’t pin this to Accutane because I get bad heads quite often as it is.
On day 11, the only side effect I really still felt was dry lips which I’m sure will be present throughout. I find that I can’t be without my lip balm for less than a minute (I’m not even joking!) without my lips feeling dried out and uncomfortable. They’re not actually dried out in the usual sense as in cracking or rough, but they feel like there’s a layer over them constantly that’s going to peel away. Imagine you’ve put one of those peel off face masks on your lips and that’s exactly how it feels but without being able to see or actually peel it. It’s very bizarre but I can definitely deal with it. And on the plus side, I can still wear my lipsticks as long as I pair them with some balm or a gloss.
Nothing new on day 12, simply dry lips which I can certainly deal with.
Sometimes my skin can feel painful and inflamed, especially after cleansing | My Accutane Journey: Week 2 | Dizzy spells, redness and dry lips | Rachael Divers
I’ve noticed for a few days now that my face looks a little red but I simply put it down to not feeling so well and having a hot flush. After noticing it even more throughout today and doing a little reading, I’ve noticed it’s actually a side effect of Accutane! I’m not sure why it happens, but it’s very bizarre as it’s just around my face and nowhere else at all (you’ll be able to see the red tinge to my face in the photograph). Very strange but nothing a little makeup can’t fix. Additionally, my skin around my chin and mouth has started to peel a little today but nothing major at all.
Nothing new to report today, just the standard dry lips and flushed skin. Although Accutane is an extremely serious and powerful drug, I’m happy to say that I’ve been able to adjust to the side effects so far. I know I’m in for a very long journey yet, but I think listening to your body and taking things slowly is key – along with moisturising lots and really taking care of your skin along the way.
I’m documenting my Accutane journey monthly over on my YouTube channel which you can find by clicking here. Hit the subscribe button so you don’t miss any videos if you’d like to keep up with my journey.
© This post is copyright of Rachael Divers 2017.